Comptes Rendus
Analyse numérique
Justification de la loi de Peek en électrostatique
[A justification of Peek's empirical law in electrostatics]
Comptes Rendus. Mathématique, Volume 343 (2006) no. 10, pp. 671-674.

We consider the computation of the electrostatic charge density at the tip of a rounded corner. The relation between the curvature radius and the electrostatic field is given by Peek's empirical law which is valid only for thin, cylindrical or spherical, geometries. In this Note, we justify mathematically this law and extend it to other geometries. With the help of multiscaled asymptotic expansions, we derive an expression for the charge density for geometries which coincide at infinity with a cone. A numerical illustration is provided.

Nous nous intéressons au calcul de la densité de charge électrostatique à la pointe d'une électrode de faible courbure. La relation entre le rayon de courbure et le champ électrostatique à la surface de la pointe est régie par la loi empirique de Peek qui n'est valable que pour des électrodes effilées à géométrie cylindrique ou sphérique. Dans cette Note, nous justifions mathématiquement cette loi et nous l'étendons à d'autres géométries. A l'aide de développements asymptotiques multi-échelles, nous établissons rigoureusement le comportement de la densité de charge pour des géométries coincidant à l'infini avec le cône. Un exemple numérique illustre nos résultats.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2006.10.009
Patrick Ciarlet 1; Samir Kaddouri 1

1 Laboratoire POEMS, UMR 2706 CNRS/ENSTA/INRIA, École Nationale Supérieure de Techniques Avancées, 32, boulevard Victor, 75739 Paris cedex 15, France
@article{CRMATH_2006__343_10_671_0,
     author = {Patrick Ciarlet and Samir Kaddouri},
     title = {Justification de la loi de {Peek} en \'electrostatique},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {671--674},
     publisher = {Elsevier},
     volume = {343},
     number = {10},
     year = {2006},
     doi = {10.1016/j.crma.2006.10.009},
     language = {fr},
}
TY  - JOUR
AU  - Patrick Ciarlet
AU  - Samir Kaddouri
TI  - Justification de la loi de Peek en électrostatique
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 671
EP  - 674
VL  - 343
IS  - 10
PB  - Elsevier
DO  - 10.1016/j.crma.2006.10.009
LA  - fr
ID  - CRMATH_2006__343_10_671_0
ER  - 
%0 Journal Article
%A Patrick Ciarlet
%A Samir Kaddouri
%T Justification de la loi de Peek en électrostatique
%J Comptes Rendus. Mathématique
%D 2006
%P 671-674
%V 343
%N 10
%I Elsevier
%R 10.1016/j.crma.2006.10.009
%G fr
%F CRMATH_2006__343_10_671_0
Patrick Ciarlet; Samir Kaddouri. Justification de la loi de Peek en électrostatique. Comptes Rendus. Mathématique, Volume 343 (2006) no. 10, pp. 671-674. doi : 10.1016/j.crma.2006.10.009. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2006.10.009/

[1] K. Adamiak; P. Atten Simulation of corona discharge in point-plane configuration, J. Electrostat., Volume 61 (2004), pp. 85-98

[2] P. Ciarlet; J. He The singular complement method for 2D problems, C. R. Acad. Sci. Paris, Ser. I, Volume 336 (2003), pp. 353-358

[3] P. Ciarlet Jr., S. Kaddouri, Multiscaled asymptotic expansions for the electric potential: surface charge densities and electric fields at rounded corners, Math. Models Meth. App. Sci. 17 (2007), in press

[4] S. Kaddouri, Thèse de troisième cycle, Ecole Polytechnique & ENSTA, 2006

[5] V.A. Kondrat'ev Boundary-value problems for elliptic equations in domains with conical or angular points, Trans. Moscow Math. Soc., Volume 16 (1967), pp. 227-313

[6] V. Maz'ya; S. Nazarov; B. Plamenevskii Asymptotic Theory of Elliptic Boundary Value Problems in Singularly Perturbed Problems, vol. I, Operator Theory: Advances and Applications, vol. 111, Birkhäuser, 2000

Cited by Sources:

Comments - Policy


Articles of potential interest

Corrigendum à la Note “Justification de la loi de Peek en électrostatique” [C. R. Acad. Sci. Paris, Ser. I 343 (10) (2006) 671–674]

Patrick Ciarlet; Samir Kaddouri

C. R. Math (2007)